MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; URETER ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; URETER ACCESS SHEATH
Model Number 231245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Patient Problem/Medical Problem (2688)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the access sheath was not able to move smoothly during the procedure.The user removed the device to find the patient had urethral mucosal damage.Per additional information from the ibc via email 25nov2019, it is unknown if the patient required any further medical intervention, and it is unknown the condition of the access sheath before the procedure occurred (was the sheath smooth, rough, etc.).
 
Event or Problem Description
It was reported that the access sheath was not able to move smoothly during the procedure.The user removed the device to find the patient had urethral mucosal damage.It was later reported from the international business center via email (b)(6) 2019 that it is unknown if the patient required any further medical intervention, and it is unknown the condition of the access sheath before the procedure occurred (was the sheath smooth, rough, etc.).
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that when the dilators were removed from the sheaths and reinserted using one hand, no resistance was felt.All 3 dilators were easily inserted into the respective sheaths.When the dilators and sheaths were tested in congo red to verify coating, it was indicated that the dilators and sheaths were coated properly.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿ directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
URETER ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9440115
Report Number1018233-2019-07836
Device Sequence Number14353566
Product Code FED
UDI-Device Identifier00801741101724
UDI-Public(01)00801741101724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model Number231245
Device Catalogue Number231245
Device Lot NumberBMDQFM22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;